Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Methotrexate


  • Please log in to reply
5 replies to this topic

#1 Lady Deb

Lady Deb

    Bronze Member

  • Members
  • PipPip
  • 21 posts

Posted 15 March 2008 - 08:14 AM

I have been on Methrotrexate since last summer. I have been fatigued since January and have been short of breath for four weeks(on exertion). After normal cardiac echo and pumonary function test, I found out that I have low iron-binding tests. I have been on one iron pill a day for years. Now I'm on two. Anyway, my questions are is this normal with Methrotrexate? How long until I feel better? I do have an appointment finally with the Rheumatologist next week. The other two doctors that I have been seeing are my cardiologist and regular doctor. I'm just tired of being tired.

#2 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,892 posts

Posted 16 March 2008 - 12:58 PM

Hi Deb,

I'm sorry you have been so tired. It sure can interfere with life can't it. Here is a link to methotrexate I hope it can answer some of your questions.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#3 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 16 March 2008 - 06:06 PM

Deb,
I was prescribed 5 mg of prednisone with my methotrexate as well as folic acid. The fatigue was lifted within days, but it took a couple of months for the symptoms to slow down. I did get fatigued for a couple of days after the injections (I did a 25 mg injection of Methotrexate once a week) but felt find the other days. Some meds don't work for people. You might talk to your doctor about trying something else.

I hope the fatigue lifts soon. Let us know how the appointment goes next week.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#4 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 17 March 2008 - 01:45 AM

Lady Deb:

Wow, your post was certainly timed right for me! I take three methotrexate 2.5 mg. pills once a week for about the past six months, prescribed by the Rheumatologist.

My general practitioner called alarmed that my blood count had severely dropped and I was now anemic. He asked if I hemorrhaged during surgery, which I did not.

He has be doubling up on two Centrums per day, and the count has gone up, but the fatigue is still there.

In addition, many are not aware that there is an interaction between methotrexate and NSAIDS. I do take about three Advil and pain medication every 8 hours every day for the pain since my amputation, because I could not function if I didn't. I was told by my general practitioner's on-call doctor to stop until I speak to him. Unfortunately, the pain was too much, but I have cut down quite a bit until I speak to him today.

I'll definitely ask him if the two are related (methotrexate/anemia) as I have an appointment today.

Linda
Tru

It is what it is...........

#5 Lady Deb

Lady Deb

    Bronze Member

  • Topic Starter
  • Members
  • PipPip
  • 21 posts

Posted 17 March 2008 - 03:32 AM

Thanks for all the responses. Truman, I hope everything goes well at your visit today. I can't wait to hear what is said. I take 6 2.5 mg Methotraxate tabs every Sunday. My visit with the Rheummatologist is Friday. One thing my regular doctor said was that if the additional iron pills don't work I will possibily receive IV iron. There are a lot of questions I have on Friday. Sometimes going to so many doctors is irratating. I feel like I'm being "pieced out".

#6 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 17 March 2008 - 01:57 PM

Lady Deb:

My blood level now went from a 6 to 11. I mentioned the concerns of the iron and methotrexate. He said it wasn't the methotrexate depleting my iron but rather that I was not given folic acid in addition to the methotrexate. He was quite annoyed that my rheumatologist had not given both in conjunction as he is well known and very versed in this. My gave me the prescription for the folic acid today. Will start tomorrow. Between yesterday and today, I do feel as if I could faint on standing.

Linda
Tru

It is what it is...........